Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Am pregnant. Had taken medication for bladder infection and vaginal inserts. Will it effect baby?

Hi, I just found out today that i am 10 weeks pregnant via ultrasound , however, 2 weeks ago i visited the doctor and was diognosed with a bladder infection . I took 2 Norflox-Apo 400mg tab twice per day for seven days. Now i am worried as to what i might have done to the feotus. I also took a pack of those vaginal inserts for 6 days. I heard the baby s heartbeat today but am still alittle worried. Can u help me with some answers please. I didnt know i was pregnant. Thank you.
Asked On : Wed, 13 Mar 2013
Answers:  1 Views:  18
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
May 2013
Thanks for the query.
Norfloxacin belongs to category C drug in pregnancy. It should be used only when the benefits over weigh the risks.
Anyhow according studies no harm reported with limited use of these drugs during the first trimester.
So you continue the pregnancy with regular antenatal checkups and ultrasound examinations.
TIFFA scan is needed at around 22 weeks.
Vaginal inserts usually will not cause much harm as they will bypass the systemic absorption.

Take care.
Answered: Thu, 14 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor